Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 30, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 8, 2015, 6:09 PM EDT for Grayson County, Smyth County, Tazewell County, Virginia. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 8, 2015, 7:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grayson County, VA, Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:49 PM EDT | TSTM WND DMG | 3 Ene Tiptop, VA | 1 TREE DOWN ON BAILEY SWITCH RD |
| Jun 8, 7:01 PM EDT | TSTM WND DMG | 2 Sse Thomas Bridge, VA | 1 TREE DOWN FORCING A TEMPORARY ROAD CLOSURE ALONG STONEY BATTERY RD. |
| Jun 8, 7:03 PM EDT | TSTM WND DMG | 1 Sse Thomas Bridge, VA | MULTIPLE TREES DOWN LEADING TO TEMPORARY ROAD CLOSURES ALONG SPRING HALLOW RD. |
| Jun 8, 7:03 PM EDT | TSTM WND DMG | 5 E Marion, VA | 1 TREE DOWN ALONG NICKS CREEK RD |
| Jun 8, 7:03 PM EDT | TSTM WND DMG | Ene Sugar Grove, VA | 1 TREE DOWN ALONG FLAT RIDGE RD IN SUGAR GROVE CAUSING A TEMPORARY ROAD CLOSURE. |
| Jun 8, 7:06 PM EDT | TSTM WND DMG | Ene Sugar Grove, VA | 1 TREE DOWN ALONG FLAT RIDGE RD IN SUGAR GROVE CAUSING A TEMPORARY ROAD CLOSURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS51 KRNK 082209
SVRRNK
VAC077-173-185-082315-
/O.NEW.KRNK.SV.W.0030.150608T2209Z-150608T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 715 PM EDT
* AT 606 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RICHLANDS TO BRISTOL VIRGINIA...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
SALTVILLE
AND MOUNT ROGERS..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3717 8181 3722 8170 3721 8156 3734 8136
3734 8135 3727 8128 3717 8128 3715 8133
3709 8127 3703 8146 3676 8125 3658 8131
3658 8144 3659 8168 3660 8167 3664 8161
3693 8183 3696 8178 3710 8188
TIME...MOT...LOC 2206Z 252DEG 50KT 3714 8177 3662 8224
HAIL...<.75IN
WIND...60MPH
$$
113 follow-up statements
626
WWUS51 KRNK 082232
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT MON JUN 8 2015
VAC077-173-185-082315-
/O.CON.KRNK.SV.W.0030.000000T0000Z-150608T2315Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-
632 PM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN GRAYSON...TAZEWELL AND SMYTH COUNTIES...
AT 630 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TAZEWELL...TO SOUTH OF ABINGDON...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
SALTVILLE
CHILHOWIE
AND MOUNT ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3717 8181 3722 8170 3721 8156 3734 8136
3734 8135 3727 8128 3717 8128 3715 8133
3709 8127 3703 8146 3676 8125 3658 8131
3658 8144 3659 8168 3660 8167 3664 8161
3693 8183 3696 8178 3710 8188
TIME...MOT...LOC 2230Z 254DEG 44KT 3721 8149 3662 8193
HAIL...<.75IN
WIND...60MPH
$$
11291
WWUS51 KRNK 082249
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT MON JUN 8 2015
VAC077-173-185-082315-
/O.CON.KRNK.SV.W.0030.000000T0000Z-150608T2315Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-
649 PM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN GRAYSON...EASTERN TAZEWELL AND SMYTH COUNTIES...
AT 647 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TIPTOP VIRGINIA...TO 8 MILES NORTHWEST OF
WHITETOP...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION...
BLUEFIELD...
TAZEWELL...
SALTVILLE...
CHILHOWIE
AND MOUNT ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3723 8151 3734 8136 3734 8135 3727 8128
3717 8128 3715 8133 3709 8127 3703 8146
3676 8125 3658 8131 3658 8144 3659 8168
3660 8167 3664 8161 3687 8179
TIME...MOT...LOC 2247Z 269DEG 44KT 3729 8137 3665 8175
HAIL...<.75IN
WIND...60MPH
$$
11094
WWUS51 KRNK 082318
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT MON JUN 8 2015
VAC077-173-185-082328-
/O.EXP.KRNK.SV.W.0030.000000T0000Z-150608T2315Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-
718 PM EDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR
WESTERN GRAYSON...EASTERN TAZEWELL AND SMYTH COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST AND ARE
WEAKENING. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3723 8151 3734 8136 3734 8135 3727 8128
3717 8128 3715 8133 3709 8127 3703 8146
3676 8125 3658 8131 3658 8144 3659 8168
3660 8167 3664 8161 3687 8179
TIME...MOT...LOC 2315Z 252DEG 50KT 3729 8137 3665 8175
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:51 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 8, 3:51 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT MON JUN 8 2015 .SYNOPSIS... A FRONTAL BOUNDARY TRAVERSES THE REGION BY TUESDAY. HIGH PRESSURE WILL THEN BUILD IN WITH DRIER WEATHER MIDWEEK...AND MARK THE START OF A WARMING TREND WITH HOT SUMMERLIKE WEATHER EXPECTED ACROSS THE REGION BY FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 330 PM EDT MONDAY... NEAR TERM FOCUS WILL BE ON SVR THREAT OVER THE AREA. WE ALREADY HAVE SEVERE THUNDERSTORM WATCH 277 OVER FAR SW VA INTO SE WV TIL 8 PM. TWO AREAS OF CONVECTION EARLY THIS AFTERNOON. FIRST WAS NARROW AXIS ALONG THETA-E GRADIENT/RIDGE ALONG THE BLUE RIDGE WHICH IS SHIFTING NE INTO THE PIEDMONT ATTM. THE HIGH-RES MODELS ARE DOING A FAIRLY DECENT JOB OF SHIFTING THIS WELL INTO THE PIEDMONT IN SCATTERED FASHION OVER THE NEXT FEW HOURS. SOME OF THESE STORMS WILL BE ENCOUNTERING MODEST INSTABILITY WITH SBCAPE OF 2000 J/KG SO EXPECT SOME POTENTIAL DAMAGING WINDS OR ISOLATED HAIL. THE MORE ORGANIZED CONVECTION LIES ACROSS WV THIS AFTERNOON AND EXPECT THIS LINE TO GET INTO SE WV INTO GREENBRIER COUNTY BY 5 PM SLIDING TOWARD BLF BETWEEN 5-6 PM. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. HIGHER PWATS IN THE AREA WILL ALSO LEAD TO HIGH RAINFALL RATES. THE STORM MOTION SUGGESTS DECENT MOVEMENT...BUT SRLY INFLOW INTO THE STORMS MAY ALLOW FOR BACKBUILDING OR TRAINING...SO WILL HAVE TO WATCH FOR ISOLATED FLASH FLOOD THREAT...THOUGH FFG GUIDANCE IS HIGH. AS WE HEAD INTO THIS EVENING INTO OVERNIGHT...MODELS START TO DIVERGE...WITH GFS/HRRR SPEEDING THINGS ALONG...WHILE LOCAL WRF/ECWMF HOLD THINGS BACK A LITTLE LONGER. WENT TOWARD A BLEND WHICH IS A LITTLE FASTER THAN PREVIOUS FORECAST. THREAT OF SVR MAY LINGER INTO THE EVENING AS STRONG WIND FLOW IN THE MID LEVELS MOVES TOWARD THE BLUE RIDGE...THOUGH LOSS OF HEATING WILL CUT BACK INSTABILITY. SEEMS BEST FOCUS WILL BE INTO THE SHD VALLEY AND NORTH AND WEST OF LYNCHBURG THIS EVENING...THOUGH ISOLATED STRONG STORMS SHOULD OCCUR FURTHER SOUTH WHERE BETTER INSTABILITY MAY LINGER LONGER. THINK OVERNIGHT THE TRANSITION TO MORE SHOWERS SHOULD OCCUR WITH DRYING BETWEEN THE WRN SLOPES AND PIEDMONT. MODELS HAVE VARIED ON HOW FAR EAST THE FRONT GETS WITH DEEPER MOISTURE. STILL THINK WITH LOW LVL FLOW OUT OF THE WEST...WE SHOULD BE GETTING AN EWD PUSH OF DRIER AIR TO ALLOW MOST OF THE CWA TO DRY OUT TUESDAY. MAY SEE SHRA SE WV UPSLOPE WITH ISOLATED CONVECTION OVER THE SE PIEDMONT. LOWS TONIGHT BE MILD/MUGGY WITH RAIN...WITH HIGHS TOMORROW SLIGHTLY LOWER...BUT LOWER DEWPOINTS WILL BE MORE NOTICEABLE OVER THE MTNS. HIGHS WILL RANGE FROM THE UPPER 70S WEST TO MID TO UPPER 80S EAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 345 PM EDT MONDAY... ANOTHER WEAK UPPER TROF COMING THROUGH ON TUESDAY NIGHT THEN 500 MB PATTERN BECOMES MORE ZONAL. NO SIGNIFICANT CHANGE IN AIR MASS THIS TIME FRAME. 850 MB TEMPERATURES GRADUALLY RISE TO AROUND +20 BY THURSDAY AFTERNOON. ENOUGH WARM AIR ALOFT AND DRIER AIR BEHIND THE TROF THAT FORECAST IS DRY FOR WEDNESDAY THROUGH THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 1105 AM EDT MONDAY... UPPER RIDGE BUILDS THROUGH SATURDAY AND REMAINS OVER THE EASTERN UNITED STATES THROUGH MONDAY. MODELS SHOWING SOME POTENTIAL FOR A BACK-DOOR COLD FRONT TO MOVE SOUTH ALONG THE EAST COAST ON SATURDAY OR SUNDAY. ALWAYS QUESTIONABLE HOW FAST AND HOW FAR SOUTH A SURFACE BOUNDARY WILL PROGRESS WHEN ENCOUNTERING A LARGE UPPER RIDGE. WPC WAS FAVORING A STALLING THEN DISSIPATING FRONT OVER THE MID ATLANTIC SATURDAY INTO MONDAY. OVERALL PATTERN WILL KEEP BROAD SOUTHWEST FLOW ALONG THE WEST SIDE OF THE APPALACHIANS. BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SATURDAY AND SUNDAY WITH THE WEAK FRONT IN THE AREA. OTHERWISE THERE IS NO ORGANIZED FOCUS OR LIFT THIS TIME FRAME TO GENERATE WIDESPREAD PRECIPITATION. TEMPERATURES WILL BE ROUGHLY FIVE TO TEN DEGREES ABOVE NORMAL THROUGH THE WEEKEND. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... WILL FOLLOW HIGH-RES MODELS THIS AFTERNOON INTO EVENING THEN MORE OF THE GFS/WRF OVERNIGHT-18Z TUESDAY. AVIATION CONCERNS THIS AFTERNOON WILL CENTER AROUND TSRA AND GUSTY SW WINDS. RADAR SHOWING STORMS ISOLATED/WIDELY SCATTERED FROM TRI- SOUTH OF ROA...WITH A BETTER LINE OF STORMS FURTHER WEST FROM CRW-HTS SOUTH INTO SE KY. THINK ROA/LYH WILL HAVE THE TSRA INVOF TERMINALS AT THE START OF THE TAF PERIOD WITH THE REST OF TERMINALS STARTING AFTER 19Z-20Z. SINCE THE COVERAGE IS MORE SPOTTY THIS AFTERNOON WILL NOT GO WITH PREDOMINANT THUNDER IN THE TAFS...BUT HAVE TEMPO AT ROANOKE. SOUTHWEST WINDS WILL BE IN THE 8-15 KT RANGE WITH GUSTS OVER 20 KTS. AS WE HEAD TOWARD LATE AFTERNOON/EVENING THE MORE ORGANIZED STORMS WILL MOVE TOWARD BLF/LWB THEN SHIFT TO BCB/ROA IN THE 23Z-02Z TIME FRAME. WILL STILL HAVE RAIN SHOWERS DOMINATE WX WITH TEMPO THUNDERSTORMS. THIS ACTIVITY MOVES EAST THROUGH THE EVENING BUT LOOKS TO WEAKEN SOMEWHAT WITH MAINLY SHOWERS FOLLOWING THE MAIN LINE OF STORMS IN THE WEST. DEPENDING ON HOW MUCH WIND FOLLOWS THE SHOWERS WILL DETERMINE EXTENT OF ANY FOG OR LOWER CIGS. WENT A TAD MORE OPTIMISTIC THAN THE 12Z GFS BUT STILL LOOKING AT MVFR CIGS/VSBYS IN THE WRN TERMINALS BLF/LWB...WITH MOST TAF SITES INCREASE TO VFR AFTER 12-13Z TUESDAY. THE WINDS WILL SHIFT MORE TO THE WEST-WNW BY LATE TUESDAY MORNING ALLOWING FOR MORE DRYING LEE OF THE APPALACHIANS. STILL SOME QUESTION HOW FAR THE DEEPER MOISTURE MAKES IT EAST OF THE FORECAST AREA WITH SOME HINT OF POSSIBLE TSRA DEVELOPMENT ALONG/EAST OF A LYH/DAN LINE TUESDAY AFTERNOON. ADDITIONALLY UPSLOPE CLOUDINESS AND A FEW LIGHT SHOWERS CANNOT BE RULED OUT AT BLF/LWB WITH LOW END VFR CIGS. EXTENDED AVIATION DISCUSSION... THE REST OF THE WEEK WILL BE SUMMER LIKE AFTER A BRIEF DRY PERIOD TUESDAY NIGHT INTO WEDNESDAY. WILL BE HEATING UP WITH DIURNALLY DRIVEN CONVECTION MAINLY OVER THE MTNS. EXPECT TO SEE FOG AND POSSIBLE LOW STRATUS BY THURSDAY MORNING INTO THE WEEKEND MORNING AT BCB/LWB...AND POSSIBLY LYH/DAN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...MBS NEAR TERM...WP SHORT TERM...AMS LONG TERM...AMS AVIATION...WP
Hazardous weather outlook, Jun 8, 4:04 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT MON JUN 8 2015 NCZ001>006-018>020-VAZ009-012>017-022-032>035-043>047-058-059-092015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 404 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL POSSIBLE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. IN ADDITION...A THREAT FOR LOCALIZED FLOODING EXISTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-018>020-023-024-WVZ042>044-507-508-092015- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 404 PM EDT MON JUN 8 2015 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 5:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT MON JUN 8 2015
VAZ007-009-082230-
TAZEWELL-SMYTH-
530 PM EDT MON JUN 8 2015
...STRONG THUNDERSTORMS ARE APPROACHING SMYTH AND TAZEWELL COUNTIES
FROM THE WEST...
AT 525 PM EDT...STRONG THUNDERSTORMS WERE MOVING THROUGH FAR
SOUTHWESTERN...WEST OF RICHLANDS AND ABINGDON. THESE STORMS WERE
MOVING TO THE EAST AT 40 MPH.
WINDS IN EXCESS OF 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THESE STORMS.
IF THESE STORMS CONTINUE TO MOVE ON THEIR PRESENT TRACK...LOCATIONS
TO BE IMPACTED INCLUDE...
MARION...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
SALTVILLE
AND CHILHOWIE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3724 8174 3720 8168 3721 8156 3727 8142
3734 8136 3723 8123 3722 8128 3717 8126
3715 8133 3711 8126 3703 8146 3690 8133
3677 8126 3670 8154 3666 8154 3663 8162
3679 8170 3693 8183 3696 8178 3714 8190
TIME...MOT...LOC 2125Z 241DEG 34KT 3693 8241
11Special weather statement, Jun 8, 5:35 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT MON JUN 8 2015
VAZ019-020-082215-
ALLEGHANY-BATH-
535 PM EDT MON JUN 8 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE HIGHLANDS OF
VIRGINIA...BATH AND ALLEGHANY COUNTIES...INCLUDING THE CITY OF
COVINGTON.
AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARLINTON TO WHITE SULPHUR SPRINGS...AND MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
COVINGTON...
CLIFTON FORGE...
HOT SPRINGS...
AND JORDAN MINES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3822 7971 3818 7951 3815 7953 3816 7944
3791 7963 3787 7965 3785 7961 3776 7967
3780 7982 3770 7992 3760 8015 3766 8028
3769 8030 3778 8022 3780 8023 3800 8000
3810 7993 3818 7992 3825 7983 3827 7980
TIME...MOT...LOC 2133Z 249DEG 31KT 3819 8006 3770 8033
11Local storm report, Jun 8, 5:36 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 1 SW INDIAN VALLEY 36.90N 80.57W
06/08/2015 FLOYD VA 911 CALL CENTER
ONE TREE DOWN IN 800 BLOCK OF INDIAN VALLEY POST OFFICE
ROAD
0442 PM TSTM WND DMG 2 SSE INDIAN VALLEY 36.88N 80.54W
06/08/2015 FLOYD VA 911 CALL CENTER
TWO TREES DOWN NEAR INTERSECTION OF INDIAN VALLEY ROAD
AND CAMP FIVE ROAD.
&&
SKLocal storm report, Jun 8, 5:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 2 NNW LEXINGTON CITY 37.81N 79.47W
06/08/2015 ROCKBRIDGE VA 911 CALL CENTER
MIDLAND TRAIL RD JUST WEST OF BEATTY HALLOW IS CLOSED DUE
TO A FALLEN LARGE TREE AND POWERLINE.
&&
JMORROWSpecial weather statement, Jun 8, 5:38 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT MON JUN 8 2015
VAZ032>034-043-044-082245-
HENRY-BEDFORD-PATRICK-PITTSYLVANIA-FRANKLIN-
538 PM EDT MON JUN 8 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
PATRICK...WESTERN PITTSYLVANIA...FRANKLIN...HENRY...CITY OF
MARTINSVILLE AND SOUTH CENTRAL BEDFORD COUNTIES...
AT 537 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FAIRY STONE
STATE PARK...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
ROCKY MOUNT...
STUART...
AXTON...
AND CALLANDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3661 8038 3696 8017 3695 8016 3696 8014
3700 8014 3711 7949 3667 7950
TIME...MOT...LOC 2137Z 262DEG 28KT 3683 8004
ASSpecial weather statement, Jun 8, 5:58 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT MON JUN 8 2015
VAZ023-034-035-045-082300-
BOTETOURT-BEDFORD-AMHERST-CAMPBELL-
558 PM EDT MON JUN 8 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
AMHERST...NORTHWESTERN CAMPBELL...SOUTHEASTERN BOTETOURT...CITY OF
LYNCHBURG AND BEDFORD COUNTIES...
AT 557 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER THAXTON...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
BIG ISLAND...
MONTVALE...
AND FOREST.
THIS INCLUDES THE FOLLOWING LOCATIONS
LIBERTY UNIVERSITY...THE NATIONAL D DAY MEMORIAL...AND LYNCHBURG
AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3727 7917 3723 7979 3743 7980 3755 7952
3753 7950 3757 7943 3758 7945 3761 7937
3743 7902
TIME...MOT...LOC 2157Z 262DEG 27KT 3735 7965
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:41 PM EDT | Special Weather Statement | RNK | City of Radford | 34 min |
| Jun 8, 1:45 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| Jun 8, 2:41 PM EDT | Special Weather Statement | RNK | Floyd | 19 min |
| Jun 8, 3:04 PM EDT | Special Weather Statement | RNK | Franklin | 26 min |
| Jun 8, 3:12 PM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| Jun 8, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 56 min |
| Jun 8, 3:43 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 47 min |
| Jun 8, 3:59 PM EDT | Special Weather Statement | RNK | Tazewell | 61 min |
| Jun 8, 4:21 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 39 min |
| Jun 8, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Patrick, Pulaski | 43 min |
| Jun 8, 4:43 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 32 min |
| Jun 8, 4:46 PM EDT | Special Weather Statement | RNK | Carroll, Patrick | 59 min |
| Jun 8, 4:54 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick | 3 hr |
| Jun 8, 5:07 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 38 min |
| Jun 8, 5:30 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 60 min |
| Jun 8, 5:35 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 40 min |
| Jun 8, 5:38 PM EDT | Special Weather Statement | RNK | Franklin, Patrick, City of Martinsville | 67 min |
| Jun 8, 5:58 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 62 min |
| Jun 8, 6:34 PM EDT | Special Weather Statement | RNK | Henry | 56 min |
| Jun 8, 6:43 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 32 min |
| Jun 8, 6:52 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 53 min |
| Jun 8, 6:58 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 47 min |
| Jun 8, 7:17 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 28 min |
| Jun 8, 7:39 PM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Jun 8, 7:50 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Giles, Montgomery, Pulaski, City of Galax and 1 more | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.